MAUDE Adverse Event Report: WALKMED TECHNOLOGIES, LLC WALKMED® 350VL AMBULATORY INFUSION PUMP; PUMP, INFUSION, PORTABLE

WALKMED TECHNOLOGIES, LLC WALKMED® 350VL AMBULATORY INFUSION PUMP; PUMP, INFUSION, PORTABLE
Model Number WM350VL
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 07/03/2025
Type of Reportable Event Death
Event or Problem Description
A patient undergoing home infusion therapy using a walkmed 350vl ambulatory infusion pump (serial number (b)(6)) experienced cardiac arrest on (b)(6) 2025, while receiving 5-fu via continuous infusion.The patient's spouse initiated cpr, and emergency responders provided further resuscitation, but the patient was later pronounced deceased on (b)(6) 2025 11:15 pm.The infusion pump was still connected at the time of the event.Time of death declared 22:15 pm (extensive downtime) the reporting facility, via distributor infusystem, later indicated that the cause of death was determined to be a pulmonary embolism and did not attribute the outcome to a device malfunction.However, due to the circumstances, the device was returned to walkmed under rga #(b)(4) for evaluation.Walkmed conducted a visual and functional evaluation per sop 100-601 using form 100-601f6.The pump failed pressure performance testing and exhibited clamp bar malalignment, resulting in impaired occlusion detection and an out-of-spec pressure profile.These findings confirm that the device was not functioning within design specifications at the time of evaluation.Although a definitive causal link to the patient's death has not been established, the confirmed failure mode presents a significant risk of serious injury or delay of therapy if the malfunction were to recur.In accordance with 21 cfr 803.50, this medical device report is submitted out of an abundance of caution.No autopsy was performed.Walkmed has received confirmation from the facility that the only available documentation is the hospital report previously provided.Available clinical documentation indicates that the patient had extensive comorbidities, including chronic pulmonary embolism, congestive heart failure, and pancreatic cancer.Walkmed has requested additional clinical documentation for ongoing review.
 
Additional Manufacturer Narrative
Walkmed evaluated the returned 350vl infusion pump (sn (b)(6)) under rga #(b)(4) in response to a reported patient death.The device underwent a full visual and functional evaluation in accordance with sop 100-700 and form 100-601f6.The pump failed pressure profile testing due to clamp bar misalignment and out-of-spec pressure performance.This condition could result in improper occlusion detection or altered infusion accuracy, potentially delaying therapy.No observable physical damage or contamination was found.All other functional checks passed.Notably, the device was originally manufactured and released in 2015, and review of the device history record confirmed full conformance to manufacturing and quality release requirements at that time.No production deviations or non-conformances were noted.Based on the service technician's assessment and the age of the device, the clamp bar misalignment and pressure profile deviation are more likely attributable to wear over time rather than a latent manufacturing defect.The pump had no record of prior walkmed service.While there is no direct evidence linking the malfunction to the patient's death, the confirmed out-of-spec performance constitutes a potential risk of serious injury or delay of therapy.This mdr is submitted in accordance with 21 cfr 803.50.

Brand Name
WALKMED® 350VL AMBULATORY INFUSION PUMP
Common Device Name
PUMP, INFUSION, PORTABLE
Manufacturer (Section D)
WALKMED TECHNOLOGIES, LLC
1390 s. potomac
suite 110
aurora CO 80012
Manufacturer (Section G)
WALKMED TECHNOLOGIES, LLC
1390 s. potomac st.
suite 110
aurora 80012
Manufacturer Contact
trinidad baca
1390 s. potomac st
suite 110
aurora, CO 80012
7203514939
MDR Report Key22907469
Report Number3000204189-2025-00001
Device Sequence Number8863127
Product Code FRN
UDI-Device Identifier00859695006077
UDI-Public00859695006077
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K991275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Repair,Notification
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberWM350VL
Device Catalogue Number204609
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5-FLUOROURACIL (5-FU) INFUSION ADMINISTERED
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age68 YR
Patient SexMale